MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180835
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an aneurysm at the internal iliac artery, there was a heavy resistance felt between a 8mm x 35cm deltafill18 coil (dlf180835, l11490) and the non-specific microcatheter (mc) when delivery.Therefore, the complaint coil was replaced with another same size coil, and it was implanted.The procedure completed safely.Other spectra coils were used safely and implanted.The customer states there is no additional information available.A non-sterile unit deltafill18 8mm x 35cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 70 cm from distal end, and it was found within specification.The introducer was inspected, and it was found without damages, however dry blood residues was observed on it.The re-sheating tool was found in good normal conditions.The v-notch was inspected under microscope and it was found in normal good condition.The rh and the articulation joint were inspected under microscope and them were found without damage.As well as the rh was no heated.The embolic coil was inspected under microscope and it was found slightly kinked and stuck inside the introducer.The functional test could not be performed due the conditions of the device.A manufacturing record evaluation was performed for the finished device l11490 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ could not be evaluated since during the inspection it was observed a kink condition on the embolic coil and dry blood residues inside the introducer.The protruded condition observed on the dpu and the kinked condition noted on the introducer may have contributed to the costumer complaint and could have been by excessive handling and force being applied to the device however none of those can be conclusively determined.The dry blood residues noted on the introducer could be related to the stuck condition of the embolic coil and may have be related with an insufficient flushing, however this cannot be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.No corrective action will be taken at this time.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance and indicates that the flush should be verified in the event of resistance/friction during device advancement.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance/friction.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm at the internal iliac artery, there was a heavy resistance felt between a 8mm x 35cm deltafill18 coil (dlf180835, l11490) and the non-specific microcatheter (mc) when delivery.Therefore, the complaint coil was replaced with another same size coil, and it was implanted.The procedure completed safely.Other spectra coils were used safely and implanted.The customer states there is no additional information available.Based on the analysis of the deltafill18 coil (dlf180835, l11490), the embolic coil was found kinked.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9324370
Report Number3008114965-2019-01249
Device Sequence Number14100525
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDLF180835
Device Lot NumberL11490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1